MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redx1890 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "nitinol wire broken.Noticed when pulling line from patient.Failed placement." on 04/20/2020, additional information received stated, "picc attempt was made and it would not thread.When picc was pulled out with wire in place wire noticed to be broken at distal tip.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged 3cg stylet was confirmed.One 3cg stylet was returned for investigation.The stylet was received within the t-lock extension set.A break in the polyimide tubing was observed 4.1cm from the distal tip of the stylet.The core wire extended 11mm from the break in the distal segment of the polyimide tubing.The core wire was curled just proximal to the polyimide tubing.Five kinks were observed within the proximal segment of polyimide tubing.Ten kinks were observed in the distal segment of polyimide tubing.The adjacent surfaces at the distal end of the broken polyimide tubing appeared uneven and granular.The wall thickness of the polyimide tubing was within specification.Kinking of the polyimide tubing and advancement against resistance may have been potential contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of redx1890 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "nitinol wire broken.Noticed when pulling line from patient.Failed placement." 04/20/2020-additional information received stated, "picc attempt was made and it would not thread.When picc was pulled out with wire in place wire noticed to be broken at distal tip.".

Brand Name
DOT PROVPPSOLO 4FDL MBP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10032042
Report Number3006260740-2020-01681
Device Sequence Number2986774
Product Code LJS
UDI-Device Identifier00801741154799
UDI-Public(01)00801741154799
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue NumberS1294108D1
Device Lot NumberREDX1890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1